EconPapers    
Economics at your fingertips  
 

Large Deviations and Equilibrium Selection in Large Populations

Alan Beggs

No 129, Economics Series Working Papers from University of Oxford, Department of Economics

Abstract: This paper uses the theory of large deviations to analyse equilibrium selection in one-dimensional games with large populations where the system evolves according to a jump Markov process. The equilibria selected maximise a quasi-potential function which can be determined by solving a polynomial equation. Estimates of waiting times are also given. It shows that equilibria about which there is more noise are less likely to be selected and clarifies the role of the limiting deterministic dynamic in selection.

Keywords: equilibrum selection; large deviations; large populations; games (search for similar items in EconPapers)
JEL-codes: C72 C73 (search for similar items in EconPapers)
Date: 2002-11-01
References: Add references at CitEc
Citations:

Downloads: (external link)
https://ora.ox.ac.uk/objects/uuid:2e24450f-79fc-4662-ad3b-012011a1294e (text/html)

Related works:
Journal Article: Large deviations and equilibrium selection in large populations (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oxf:wpaper:129

Access Statistics for this paper

More papers in Economics Series Working Papers from University of Oxford, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Anne Pouliquen ( this e-mail address is bad, please contact ).

 
Page updated 2025-03-31
Handle: RePEc:oxf:wpaper:129